- Treatments & Info
- Find a Doctor
- Ask a Doctor
- Before & After
I had my treatment done last week, and I have a lot of pain on my calf and tingling feeling from my lower calf to my ankle. Is this normal?
Usually not that painful a week later contact your provider.
Michael D. Ingegno, MD
Firstly, you didn't mention which vein you had ablated. If it was the greater (long) saphenous, you definitely need to have an ultrasound performed as there should not be those issue. You need to have a DVT ruled out plus there are also nerves in the area.
If it was the lesser (short) saphenous vein, it is unusual to have more than a little discomfort. The tingling in your lower calf and ankle may be related to some nerves in the area of the ablation.
Massaging these areas 2-3 times per day may help. You should follow up with your treating physician. There are a lot of large nerves in these areas. We normally "cushion" these with the local (tumescent)anesthesia to protect them and do not see these problems.
There is some deeper swelling and inflammation involved with ablation and this usually takes some time to resolve and may be contributing to your discomfort.
Norman N. Bein MD FACS RVT
Following endogenous ablation the pain tends to worsen 5 to 7 days later. This is due to the tumescent anesthesia disappearing and the vein contracting. Tingling is usually a symptom of nerve irritation and it usually subsides in anywhere from several weeks to 1 year. You sh0uld follow up with your treating physician.